Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Using melacare for past few days. Now got dark skin due to sunlight. Can I stop using melacare?

User rating for this question
Very Good
Answered by

Cosmetic & Plastic Surgeon
Practicing since : 2000
Answered : 249 Questions
im using melacare for past 10 days.i was white at that time.but i played in sunlight cos of my office function.shall i use melacare now back.becos now i become more darker than before.
Posted Mon, 15 Apr 2013 in Pigmentation Problems
Answered by Dr. Souvik Adhikari 32 minutes later

Thanks for the query.

Melacare is an ointment comprising of 3 active ingredients: hydroquinone, which has the ability to lighten the skin by its inhibitory effect on melanocytes; tretinoin, which is useful as a pre-treatment and also reduces fine wrinkles in the skin and finally mometasone which is a steroid and reduces swelling and inflammation.

Please note that prolonged use of hydroquinone can cause darkening of the skin - a condition known as exogenous ochronosis. But this is not applicable in your case since you have used it for only 10 days.

In your case it seems to be the result of the direct effect of sunlight which is antagonistic to the effects of melacare ointment.

Therefore, the best strategy is to reapply melacare ointment at night time and wash your face off in the morning. Additionally, you need to resort to a sunscreen of SPF 26 and above before sun exposure to counter the effects of sunlight. All these should be under the guidance of a physician so you should talk to a dermatologist or a plastic surgeon before you continue with the above management.

Hope this answers your query. Let me know if you need clarifications.

All the very best!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor